The Fractional Derivatives of a Fractal Function
Acta Mathematica Sinica, English Series
Acta Mathematica Sinica,
Chinese Series
Adv Search »  
Acta Mathematica Sinica, English Series  2006, Vol. 22 Issue (3): 719-722    DOI: 10.1007/s10114-005-0644-z
articles Current Issue | Next Issue | Archive | Adv Search  |   
The Fractional Derivatives of a Fractal Function
Kui YAO1,2, Wei Yi SU1, Song Ping ZHOU3
1. Department of Mathematics, Nanjing University, Nanjing 210093, P. R. China;
2. Department of Mathematics, Nanjing normal university, Nanjing 210097, P. R. China;
3. Institute of Mathematics, Zhejiang Sci-Tech University, Hangzhou 310000, P. R. China
 Download: PDF (95 KB)   HTML (0 KB)   Export: BibTeX | EndNote (RIS)      Supporting Info
Abstract The present paper investigates the fractional derivatives of Weierstrass function, proves that there exists some linear connection between the order of the fractional derivatives and the dimension of the graphs of Weierstrass function.
E-mail this article
Add to my bookshelf
Add to citation manager
E-mail Alert
Articles by authors
Wei Yi SU
Song Ping ZHOU
Key wordsWeierstrass function   fractional derivatives   dimensions of graphs of functions     
Received: 2003-11-10;
Fund: This work is supported by NSFC (10041005)
Cite this article:   
Kui YAO,Wei Yi SU,Song Ping ZHOU. The Fractional Derivatives of a Fractal Function[J]. Acta Mathematica Sinica, English Series, 2006, 22(3): 719-722.
URL:      or
[1] Zähle, M.: Fractional differentiation in self-affine case V-The local degree of differentiability. Math Nachr., 185, 279-306 (1997)
[2] Zähle, M., Ziezold, H.: Fractional Derivatives of Weierstrass-Type Functions. J. Computational and Appl. Math., 76, 265-275 (1996)
[3] Oldham, K. B., Spanier, J.: The Fractional Calculus, Academic Press, New York, 1974
[4] Samko, S. G., Kilbas, A. A., Marichev, O. I.: Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, 1993
[5] Hu, T. Y., Lau, K. S.: Fractal Dimensions and Singularities of the Weierstrass Type Functions. Trans Amer Math Soc., 335(2), 649-665 (1993)
[6] Falconer, J.: Fractal Geometry: Mathematical Foundations and Applications, John Wiley. Sons, Inc, New York, 1990
[7] Wen, Z. Y.: Mathematical Foundations of Fractal Geometry, Shanghai Sci. Tech. Edu. Publ. House, Shanghai, 2000
[8] Rezakhanlou, F.: The Packing Measure of the Graphs and Level Sets of Certain Continuous Functions. Math. Proc. Camb. Phil. Soc., 104, 347-360 (1988)
[9] Kolwankar, K. M., Gangal, A. D.: Fractional Differentiability of Nowhere Differentible Functions and Dimensions. Chaos, 6(4), 505-513 (1996)
[10] Tatom, F. B.: The Relationship Between Fractional Calculus and Fractals. Fractals, 3(1), 217-229 (1995)
[11] Zhou, S. P., Yao, K., Su, W. Y.: Fractional Integrals of the Weierstrass Functions: The exact box dimension. Analysis in Theory and Applications, 20(4), 332-341 (2004)
[12] Yao, K., Su, W. Y., Zhou, S. P.: On the Connection Between the order of Fractional calculus and the Dimensions of a Fractal Function: Chaos. Solitons and Fractals, 23, 621-629 (2005)
No Similar of article
  Copyright 2012 © Editorial Office of Acta Mathematica Sinica